Alert archive / Florida / Lake Wind Advisories in 2013
Lake Wind Advisory 13, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Apr 19, 2013, 4:14 AM EDT. It took effect at Apr 19, 2013, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2013, 4:14 AM EDT (08:14 UTC)
- In effect from
- Apr 19, 2013, 12:00 PM EDT
- Expired
- Apr 19, 2013, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
932 WWUS72 KMLB 190814 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 414 AM EDT FRI APR 19 2013 FLZ047-054-059-064-147-200000- /O.NEW.KMLB.LW.Y.0013.130419T1600Z-130420T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH... FORT PIERCE...HOBE SOUND...TITUSVILLE 414 AM EDT FRI APR 19 2013 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * WINDS...SOUTHEAST 20 TO 25 MPH WITH SOME HIGHER GUSTS. * IMPACTS...GUSTY WINDS WILL CAUSE ROUGH CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ KELLY
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 19, 4:01 AM EDT, 13 minutes earlier.
Area forecast discussion, Apr 19, 4:01 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 401 AM EDT FRI APR 19 2013 .DISCUSSION... TODAY...FRONTAL BOUNDARY WILL PUSH EAST ACROSS THE FLORIDA PANHANDLE TODAY WITH AN INCREASINGLY MOIST SOUTHERLY FLOW AHEAD OF IT. THE MID LEVEL RIDGE HAS WEAKENED AND THE ASSOCIATED SUBSIDENCE INVERSION HAS DISAPPEARED AS UPPER TROUGH PUSHES INTO THE EASTERN CONUS. ALTHOUGH THERE IS NO EVIDENCE OF COOLING ALOFT...THE INCREASE IN MOISTURE AND HIGH TEMPS REACHING THE MID TO UPPER 80S SHOULD PRODUCE A BETTER CHANCE FOR SHOWERS AND STORMS AS THE EAST COAST SEA BREEZE PUSHES INLAND. WINDS BEHIND THE SEA BREEZE LOOK STRONG...20-25 MPH NEAR THE COAST FROM BREVARD SOUTHWARD SO HAVE RAISED A LAKE WIND ADVISORY THERE. ISOLATED SHOWERS AND STORMS SHOULD DEVELOP DURING THE AFTERNOON AS THE SEA BREEZE PUSHES INLAND. FORECAST MODEL SOUNDINGS SHOW QUITE A BIT OF DRY AIR IN THE MID LEVELS TO START SO CONVECTION MAY HOLD OFF UNTIL MID AFTERNOON. BUT RAPID MOISTENING EXPECTED TO OCCUR BY EVENING. COVERAGE SHOULD INCREASE TOWARD EVENING OVER THE INTERIOR AS THE SEA BREEZES INTERACT... WITH CONVECTION PERSISTING WELL PAST SUNSET SUPPORTED BY APPROACHING FRONTAL TROUGH. SO WILL SHOW HIGHER POPS (40-50 PERCENT) DURING THE EVENING ESPECIALLY ACROSS THE NORTH HALF THAN DURING THE AFTERNOON (20-30 PERCENT). A FEW STORMS COULD PRODUCE STRONG WIND GUSTS. TONIGHT...FRONTAL BOUNDARY IS FORECAST TO REACH ORLANDO LATE TONIGHT WITH A WIND SHIFT OUT OF THE NORTH BEHIND THE BOUNDARY. CONVECTION OVERNIGHT SHOULD BE MOST VIGOROUS OVER THE ATLANTIC WATERS/GULF STREAM AND POSSIBLY EXTENDING BACK TO THE VOLUSIA/BREVARD COASTS. HAVE STAYED SLIGHTLY BELOW MOS GUIDANCE WHICH SHOWS 60-70 POPS ACROSS THE AREA. HAVE DRAWN 50 PERCENT NORTH OF ORLANDO AND COASTAL VOLUSIA/BREVARD...DOWN TO 30 PERCENT SOUTH. SAT-SUN... WX PATTERN APPEARS TO BE SHAPING UP A WET WEEKEND FOR CENTRAL FL. A WELL DEVELOPED STORM SYSTEM APPROACHING THE GREAT LAKES WILL COMBINE WITH A STRONG CONTINENTAL RIDGE CENTERED NEAR THE FOUR CORNERS AREA TO PUSH A COLD FRONT INTO THE FL PENINSULA. HOWEVER...A LARGE HIGH PRES RIDGE BLANKETING THE WRN ATLC WILL DEFLECT THE STORM SYSTEM WELL INTO CANADA BY DAYBREAK SAT. FURTHERMORE...THE H30-H20 JET PATTERN HAS A LIFTING ORIENTATION WHILE THE H85-H50 FLOW ACRS THE FRONTAL BOUNDARY IS LARGELY PARALLEL TO IT. THESE WX FEATURES WILL LEAVE THE POST FRONTAL RIDGE AS THE PRIMARY DRIVER BEHIND THE FRONT. HOWEVER...IT APPEARS EVEN THIS WILL BE REMOVED FROM PLAY BY LATE SAT/EARLY SUN. A SECOND RIDGE OVER CENTRAL CANADA IS POISED TO BUILD INTO THE NRN PLAINS AS THE STORM SYSTEM LIFTS INTO ERN CANADA. THIS WILL PULL THE POST FRONTAL RIDGE OVER THE ROCKIES TO THE NORTH...WITH THE TWO MERGING OVER THE UPPER MIDWEST/GREAT LAKES REGION LATE SAT/EARLY SUN. THIS NEWD MOTION WILL LEAVE THE FRONT WITH ITS OWN FORWARD MOMENTUM...NOT ENOUGH TO OVERPOWER THE ATLC RIDGE. WITH NO MECHANISMS LEFT TO DRIVE THE FRONT EASTWARD...THE BOUNDARY IS SET TO STALL OVER THE FL PENINSULA. DEEP MOISTURE ALREADY POOLING WITHIN THE FRONTAL TROF WILL BE JOINED BY RELATIVELY HIGH MOISTURE LVLS OVER THE WRN ATLC...ALLOWING THE AIRMASS TO ATTAIN UNSEASONABLY HIGH PWAT VALUES...AS HIGH AS 1.7"-1.8" ALONG THE TREASURE COAST... SLIGHTLY LOWER (1.5"-1.6") ALONG AND N OF THE I-4 CORRIDOR AS POST FRONTAL DRY AIR WORKS ITS WAY DOWN THE PENINSULA. ATTM IT DOES NOT APPEAR MID LVL DYNAMIC SUPPORT WILL BE PARTICULARLY STRONG. MODELS PICKING UP ON A FRONTAL INVERSION DVLPG SAT IN THE H100-H70 LYR THAT WILL LIMIT SFC/LOW LVL INSTABILITY. HOWEVER...UPR LVL DIVERGENCE WILL BE STRONG AS THE CURRENT PATTERN WILL PLACE THE FL PENINSULA UNDER THE ASCENDING RIGHT REAR QUAD OF A 90-100KT JET STREAK ON SAT...AIDED BY THE ASCENDING LEFT EXIT QUAD OF A 80-90KT JET THAT WILL NOSE INTO THE GOMEX EARLY SUN. WILL GO WITH LIKELY POPS AREAWIDE SAT...CHC POPS SUN THOUGH THIS MAY BE BUMPED UP WITH LATER FCSTS. GIVEN THE LACK OF LOW/MID LVL INSTABILITY...WILL KEEP THUNDER IN THE SLGT CHC CATEGORY. TEMP FCST A BIT TRICKY AS IT WILL DEPEND ON HOW FAR S THE FRONT MANAGES TO PENETRATE. SAT/SAT NIGHT MAX/MIN TEMPS ALONG AN N OF I-4 MAY FALL INTO THE L/M70S AND U50S/L60S RESPECTIVELY...WHILE READINGS ALONG THE ALONG THE TREASURE COAST AND AROUND LAKE OKEECHOBEE MAY REMAIN IN THE L/M80S AND U60S/L70S RESPECTIVELY. HOWEVER...ANY COOL AIR WILL MODIFY QUICKLY AS WINDS SHIFT RAPIDLY TO THE NE BEHIND THE FRONT. MAX TEMPS SUN RANGING FROM THE M/U70S ALONG THE COAST TO THE U70S/L80S INTERIOR. MIN TEMPS GENERALLY L/M60S THOUGH U60S PSBL ALONG THE TREASURE COAST. MON-THU... UPDATE TO FOLLOW. && .AVIATION... INCREASING MOIST SOUTHERLY FLOW SHOULD PRODUCE MVFR CIGS (STRATUS) AT MANY TERMINALS THIS MORNING. A FEW SHOWERS MAY AFFECT THE TREASURE COAST TERMINALS THIS MORNING. ISOLATED TO SCATTERED SHRA/TSRA EXPECTED AFT 18Z OVER THE INTERIOR TERMINALS AND KDAB. CONVECTION SHOULD PERSIST WELL PAST 00Z AND PUSH TOWARD THE FL ATLC COAST WITH TIME FAVORING DAB...TIX AND MLB FOR STORMS. && .MARINE... TODAY/TONIGHT...INCREASING S/SE WINDS AHEAD OF AN APPROACHING FRONT WILL PRODUCE 15-20 KNOTS OFFSHORE VOLUSIA AND BREVARD COUNTIES AND SEAS BUILDING TO 6 FT SO WILL HEADLINE A CAUTION THERE. THERE SHOULD BE SOME DECREASE IN THE WINDS AS FRONTAL ZONE PUSHES INTO THE NORTHERN WATERS OVERNIGHT BUT A SURGE OF NORTH WINDS IS FORECAST TO DEVELOP BEHIND THE FRONT EARLY SAT MORNING OVER THE VOLUSIA COASTAL WATERS. SAT-SAT NIGHT... DETERIORATING BOATING CONDITIONS AS A COLD FRONT IS EXPECTED TO STALL OVER THE CENTRAL PENINSULA. TIGHT PGRAD ACRS THE LCL ATLC WILL GENERATE A GENTLE TO MODERATE SRLY BREEZE THAT WILL VEER QUICKLY TO THE N/NW BEHIND THE FRONT...FRESHENING TO 15-20KTS ACRS THE WATERS BY DAYBREAK SAT...CENTRAL WATERS BY MIDDAY...THEN THE SRN WATERS BY LATE SAT EVNG. SEAS BUILDING TO 5-6FT N OF SEBASTIAN INLET BY MIDDAY...THEN S OF THE INLET SAT EVNG. SUN-SUN NIGHT... POOR CONDITIONS TO CONTINUE AS A SECONDARY SURGE OF NE WINDS PUSHES DOWN THE ERN SEABOARD. WINDS FRESHENING TO ARND 20KTS N OF SEBASTIAN INLET. WEAKER PGRAD S OF THE INLET DUE TO THE PROXIMITY OF THE FRONTAL TROF AXIS MAY KEEP WINDS 10-15KTS. EVEN SO...MODERATE SWELLS WILL IMPACT THE ENTIRE AREA...SEAS BUILDING TO 6-8FT N OF SEBASTIAN INLET DURING THE DAY...3-5FT S OF THE INLET BUT BUILDING TO 4-6FT BY SUNSET. MON-TUE... UPDATE TO FOLLOW. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 65 69 62 / 30 50 60 40 MCO 88 67 74 61 / 30 40 50 40 MLB 87 69 75 67 / 20 50 60 40 VRB 85 70 78 68 / 20 40 60 50 LEE 88 63 71 58 / 30 40 50 30 SFB 90 68 72 60 / 30 40 60 40 ORL 88 67 73 61 / 30 40 60 40 FPR 85 71 79 69 / 20 40 60 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...LAKE WIND ADVISORY NOON TO 8 PM FOR BREVARD-INDIAN RIVER- SAINT LUCIE-MARTIN COUNTIES. AM...NONE. && SHORT TERM...KELLY LONG TERM....BRAGAW
Hazardous weather outlook, Apr 18, 6:01 PM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 601 PM EDT THU APR 18 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-190100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 601 PM EDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... THE MAIN CONCERN FOR LATE TONIGHT AND AROUND SUNRISE FRIDAY MORNING WILL BE AREAS OF LIGHT TO CALM WINDS THAT WILL ALLOW FOR MIXTURES OF LOCALLY THICK SMOKE AND FOG TO FORM AND SIGNIFICANTLY REDUCE VISIBILITIES ALONG MAJOR ROADWAYS. AREAS INCLUDE NORTH OF MERRITT ISLAND IN NORTH BREVARD COUNTY...NORTHWEST ORANGE COUNTY AND ALONG THE BREVARD INDIAN RIVER COUNTY LINE BETWEEN INTERSTATE 95 AND U.S. HIGHWAY 1. DRIVERS SHOULD BE ALERT FOR RAPIDLY CHANGING VISIBILITIES ALONG AREA ROADWAYS LATE TONIGHT AND THROUGH THE FRIDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL INCREASE FROM FRIDAY INTO THE WEEKEND AS A WEAK COLD FRONT MOVES INTO CENTRAL FLORIDA. WINDS WILL INCREASE AHEAD OF THE FRONT FRIDAY AND BEHIND THE FRONTAL PASSAGE SATURDAY WHICH WILL CAUSE POOR BOATING CONDITIONS OVER PORTIONS OF THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:08 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 67 min |
| Apr 19, 5:14 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 19, 6:17 PM EDT | Special Weather Statement | MLB | Seminole | 43 min |
| Apr 19, 7:16 PM EDT | Special Marine Warning | MLB | 59 min |
Nearby
Lake Wind Advisories in Florida, 2013Every lake wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.